Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 9, 2015, 5:28 AM EST for Forsyth County, Georgia. It took effect at Nov 9, 2015, 5:59 AM EST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2015, 5:28 AM EST (10:28 UTC)
- In effect from
- Nov 9, 2015, 5:59 AM EST
- Expired
- Nov 9, 2015, 1:20 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.94 ft at Nov 9, 2015, 9:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
485
WGUS42 KFFC 091028
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 AM EST MON NOV 9 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-091820-
/O.NEW.KFFC.FL.W.0089.151109T1059Z-151109T1820Z/
/CMGG1.1.ER.151109T1059Z.151109T1200Z.151109T1220Z.UU/
528 AM EST MON NOV 9 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From early this morning until this afternoon.
* At 5AM Monday the stage was 5.25 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast to rise above flood stage early this morning and
continue to rise to near 6.1 feet this morning.The river will
fall below flood stage by late morning.
* At 6.0 feet...Minor flooding will expand into the natural
flood plain of the creek upstream and downstream from the gage
at Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will begin to
flood. The areas under the Georgia 400 Highway and McFarland Road
will be covered with around one foot of water. A portion of the
sidewalk under Majors Road will be covered with around two feet
of water.
* This crest compares to a previous crest of 6.1 feet on Apr 5 2011.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
DJN1 follow-up statement
737
WGUS82 KFFC 091235
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EST MON NOV 9 2015
...The Flood Warning is cancelled for the following creek in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-091305-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-151109T1820Z/
/CMGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
735 AM EST MON NOV 9 2015
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes affect immediately.
* At 7 AM Monday the stage was 5.8 feet...and steady.
* Flood stage is 6 feet.
* The creek is at crest and will continue to fall today.
* At 6 feet...Flood stage is reached. Minor flooding will expand
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
will begin to flood. The areas under the Georgia 400 Highway and
McFarland Road will be covered with around one foot of water. A
portion of the sidewalk under Majors Road will be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 9, 3:40 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 9, 3:40 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EST MON NOV 9 2015 ...FLOOD WATCH CONTINUES THROUGH THIS AFTERNOON... .SHORT TERM /TODAY THROUGH TUESDAY/... LATEST SURFACE ANALYSIS SHOWS A WEDGE OF HIGH PRESSURE NOSING IN FROM THE EAST... WHILE A LOW PRESSURE SYSTEM OVER THE NORTH CENTRAL GULF REGION WAS SPREADING NUMEROUS RAIN SHOWERS NORTHWARD INTO THE AREA. THE RESULTING TIGHT PRESSURE GRADIENT IS PRODUCING FAIRLY STRONG/GUSTY EASTERLY WINDS THIS MORNING... AND THESE WINDS OVER SUCH SATURATED GROUNDS COULD DOWN A FEW TREES THIS MORNING. THIS THREAT SHOULD DIMINISH BY THIS AFTERNOON AS MODELS AGREE ON DRIFTING THE GULF LOW EASTWARD OVER NORTH FLORIDA WHERE IT WEAKENS THROUGH THE AFTERNOON AND EVENING HOURS. IN THE UPPER LEVELS... A CUT OFF LOW IS NOTED OVER MO/AR AND PROGGED BY MODELS TO GRADUALLY LIFT NORTHEAST TO THE OHIO VALLEY TONIGHT... THEN SHEAR OUT OVER THE GREAT LAKES REGION ON TUESDAY. THE COMBINATION OF THE UPPER LOW TO THE NORTHWEST AND GULF LOW TO THE SOUTH WILL CONTINUE OUR WET PATTERN INTO THIS EVENING... ALTHOUGH SHOULD BEGIN TO SEE DIMINISHING RAIN CHANCES FROM WEST TO EAST DURING THE AFTERNOON AND EVENING AS THE SURFACE LOW DRIFTS EAST AND THE UPPER LOW LIFTS NORTHEAST. THIS WILL RESULT IN A MUCH NEEDED DRY FORECAST FOR TUESDAY AS DRY HIGH PRESSURE BUILDS IN FROM THE WEST-NORTHWEST IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEMS. RAINFALL AMOUNTS TODAY ARE NOT EXPECTED TO BE TOO HEAVY AS DRIER AIR IS TRYING TO FILTER IN FROM THE WEST. THE GREATER RAINFALL AMOUNTS WILL BE FOCUSED ACROSS CENTRAL GEORGIA CLOSER TO THE SURFACE LOW AND DEEPER GULF MOISTURE. THE OVERALL AMOUNTS SHOULD AVERAGE AROUND ONE HALF INCH OR LESS ACROSS NORTH GEORGIA AND POSSIBLY NEAR ANOTHER INCH ACROSS CENTRAL GEORGIA THROUGH THIS AFTERNOON... WITH MUCH LIGHTER AMOUNTS EXPECTED THIS EVENING. WITH MANY AREA STREAMS/CREEKS NEAR BANKFULL...AND A FEW ALREADY ABOVE... PLAN TO HOLD ONTO THE CURRENT FLOOD WATCH AS POSTED THROUGH 4 PM TODAY. THE RIVER FLOOD THREAT WILL GREATLY DIMINISH BY 4 PM AS RAIN CHANCES DIMINISH FROM WEST TO EAST BY THEN. AS FOR TEMPS... THE CONTINUED WEDGE CONDITIONS TODAY AND INTO TONIGHT WILL HOLD CLOUDS AND COOLER TEMPS ACROSS THE AREA THROUGH TONIGHT... WITH HIGHS TODAY IN THE 50S AND TONIGHT IN THE 40S TO LOWER 50S. A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE AREA ON TUESDAY... BUT AMPLE SUNSHINE WILL ALLOW HIGHS TO REBOUND INTO THE MID TO UPPER 60S...WITH SOME LOWER 70S POSSIBLE ACROSS THE FAR SOUTHERN REACHES BY MID TO LATE TUESDAY AFTERNOON. 39 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE WILL BE IN CONTROL TO START THIS PERIOD RESULTING IN DRY AND STABLE CONDITIONS FOR A NICE CHANGE. A POWERFUL STORM SYSTEM WILL MOVE FROM THE CENTRAL HIGH PLAINS TO THE UPPER MIDWEST SETTING THE STAGE FOR A SEVERE WEATHER EVENT LATE WEDNESDAY INTO EARLY THURSDAY ALONG/AHEAD OF A STRONG COLD FRONT FROM MO/IL SOUTH TO THE ARKLAMISS REGION. THIS FRONT WILL ACCELERATE EAST (AND GRADUALLY WEAKEN) ACROSS THE TN VALLEY/SRN APPALACHIANS AS THE STORM AND MAIN DYNAMICS LIFT NORTHEAST ACROSS THE GREAT LAKES REGION. LITTLE CHANGE FROM PREVIOUS FORECAST SHOWING THE FRONT PUSHING NW TO SE ACROSS GEORGIA THE FIRST PART OF THURSDAY. BEST CHANCE OF ORGANIZED CONVECTION WILL BE ACROSS NW GA AFTER MIDNIGHT/WED NGT WITH LINE OF SHOWERS/ISOLD TSTMS MOVING ACROSS MUCH OF NORTH/CENTRAL GA THROUGH EARLY (THURS) AFTN. AT THIS TIME...EXPECTING SEVERE THREAT TO BE LOW ACROSS N/CNTRL GA BUT COULD SEE POTENTIAL FOR GUSTY WINDS WITH THE RAIN ESPECIALLY ACROSS NW GA LATE WED NGT. AFTER A BRIEF REBOUND MIDWEEK AHEAD OF NEXT SYSTEM...TEMPS WILL FALL BEHIND FRONT THURSDAY BACK TO NEAR NORMAL READINGS. EVEN COOLER CONDITIONS -- BUT DRY -- CAN BE EXPECTED NEXT SAT/SUN BEHIND DEPARTING UPR TROUGH. MODELS CONTINUE TO SHOW POSSIBLE WEDGE REDEVELOPING AND BRINGING LOW CLOUDS/COOLER TEMPS ACROSS THE NRN/ERN GA COUNTIES BY SUNDAY. DJN.83 && .AVIATION... 06Z UPDATE... STRONG SURFACE WEDGE IN PLACE BEING OVERRUN BY AMPLE GULF MOISTURE... PRODUCING RAIN/DRIZZLE/FOG AND GUSTY EAST WINDS. EXPECT IFR CIGS TO PREVAIL THROUGH THE MORNING AND INTO THE EARLY AFTERNOON. HIRES MODELS ARE SHOWING HEAVIER SHOWERS MOVING ACROSS THE AREA BETWEEN 14-19Z TODAY... SO MAY SEE BRIEF PERIODS MVFR CIGS WITH THE STRONGER CONVECTION. MODELS SHOW ENOUGH INSTABILITY SPREADING INLAND TO SUGGEST PREVAILING CIGS COULD IMPROVE TO MVFR LEVELS BY 19-20Z MON... BUT SHOULD LOWER BACK TO IFR LEVELS BY 23- 24Z MON... THEN LIFR BY 03Z TUE AS WINDS DIMINISH TO 4 KTS OR LESS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON MVFR CIGS THIS AFTERNOON. HIGH ON ALL OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 48 68 43 / 100 70 5 0 ATLANTA 52 49 66 48 / 90 40 5 0 BLAIRSVILLE 54 48 61 38 / 100 60 5 0 CARTERSVILLE 52 48 65 40 / 90 40 5 0 COLUMBUS 56 50 69 48 / 70 20 5 0 GAINESVILLE 50 49 64 46 / 100 60 5 0 MACON 56 50 70 43 / 90 50 10 0 ROME 53 49 65 40 / 80 30 5 0 PEACHTREE CITY 52 47 67 40 / 80 30 5 0 VIDALIA 63 54 70 49 / 90 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && SHORT TERM...39 LONG TERM....DJN.83 AVIATION...39
Hazardous weather outlook, Nov 9, 4:30 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EST MON NOV 9 2015 GAZ025-027-031>039-041>062-066>076-078>086-089>098-102>113-100930- BALDWIN-BARROW-BIBB-BLECKLEY-BUTTS-CARROLL-CHATTAHOOCHEE-CLARKE- CLAYTON-COBB-COWETA-CRAWFORD-CRISP-DEKALB-DODGE-DOOLY-DOUGLAS- EMANUEL-FAYETTE-GLASCOCK-GREENE-GWINNETT-HANCOCK-HARALSON-HARRIS- HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR- LAURENS-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING-STEWART- SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TREUTLEN-TROUP- TWIGGS-UPSON-WALTON-WARREN-WASHINGTON-WEBSTER-WHEELER-WILCOX- WILKES-WILKINSON- 430 AM EST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THIS MORNING...GRADUALLY DIMINISHING THIS AFTERNOON AND EVENING AS DRIER AIR MOVES IN FROM THE WEST. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. THESE AMOUNTS ON TOP OF VERY SATURATED GROUNDS WILL MAINTAIN AN ELEVATED FLOOD THREAT THROUGH THE DAY AS SEVERAL AREA CREEKS AND RIVERS ARE ALREADY AT LEVELS CREATING MINOR FLOODING. REFER TO THE FLOOD WATCH PRODUCT /ATLFFAFFC/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. AT THIS TIME... LOCALLY HEAVY RAIN...BRIEF GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. GAZ001>009-011>016-019>024-030-100930- BANKS-BARTOW-CATOOSA-CHATTOOGA-CHEROKEE-DADE-DAWSON-FANNIN-FLOYD- FORSYTH-GILMER-GORDON-HALL-LUMPKIN-MURRAY-PICKENS-POLK-TOWNS- UNION-WALKER-WHITE-WHITFIELD- 430 AM EST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PERIODS OF RAIN SHOWERS WILL PRODUCE ANOTHER 1/4 TO 1/2 INCH OF RAIN TODAY. MOTORISTS ARE URGED TO SLOW DOWN TO AVOID HYDROPLANING ON WET ROADS. AREAS OF FOG AND DRIZZLE WILL REDUCE VISIBILITIES AT TIMES TO LESS THAN 1 MILE...ESPECIALLY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. AT THIS TIME... LOCALLY HEAVY RAIN...BRIEF GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. DJN
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:50 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Nov 8, 9:18 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.